# SDR 97UAL900586

- Difficulty date: August 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N555UA
- Make and model: Boeing 757222
- Aircraft serial: 26647
- Engine: Pwa PW2037
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Handle Box
- Part number: 140N266629
- Condition: Cracked
- Location: Pax Door
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACKS FOUND IN BOTH NUMBER ONE AND TWO LEFT AND RIGHT SIDE MAIN ENTRY DOOR (MED) HANDLE BOXES.  THE CRACKS EMANATE FROM THE 0.322 INCH DIAMETER HOLES NEAR THE CENTER OF THE HANDLE BOX ASSEMBLIES COMMON TO THE BASKET CAM ASSEMBLIES.  *S/D*  CRACKS CAUSED BY STRESS CORROSION OF THE MAGNESIUM HANDLE BOX MATERIAL AT INSERT LOCATIONS.  REPLACED WITH HANDLE BOX OF IMPROVED ALLOY PER IPC.
